MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0202-B
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00517.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastrointestinal (gi) region using ruby coils, packing coil lps, a lantern delivery microcatheter (lantern), and non-penumbra microcatheter.During the procedure, the physician advanced a ruby coil to the target vessel using the lantern and attempted to place it, but the ruby coil was not taking its intended shape.The physician then decided to re-sheath the ruby coil, but it had formed a knot; therefore, the ruby coil was removed and not used for the remainder of the procedure.The physician then advanced a packing coil lp to the vessel using another microcatheter and attempted to place it, but the same issue occurred; therefore, the packing coil lp was also removed.The procedure was completed using another packing coil lp and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device in complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.This report is associated with mfr report number: 3005168196-2020-00517.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9926187
Report Number3005168196-2020-00518
Device Sequence Number3296754
Product Code HCG
UDI-Device Identifier00814548018263
UDI-Public00814548018263
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0202-B
Device Catalogue NumberRBY4C0202
Device Lot NumberF92518
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date04/04/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Date Report Sent to FDA01/01/2005